MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL, INC. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 29MJ-501
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Epilepsy (4407)
Date of Event 07/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
It was reported on (b)(6) a 30mm sjm rigid saddle ring was selected for implant.After placing the ring a leak was noted by performing a leak test.The ring was removed and exchanged with a 29mm sjm masters series mechanical heart valve.After placing the mechanical valve no paravalvular leak or regurgitation was noted and procedure was completed without and complications.On(b)(6) a ct scan was performed but didn't show any abnormalities.On (b)(6) 2021, the patient was given levetiracetam.On (b)(6) 2021, right sided stroke was noted with acute symptomatic epilepsy and a mri was performed.The same day the patient was given acenocoumarol.The patient was reported to be in stable condition and since has been discharged.((b)(4)).
 
Additional Manufacturer Narrative
Additional information: h6.An event of right sided stroke was reported.A more comprehensive assessment could not be performed as the device remains implanted was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
SJM MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
MDR Report Key12455702
Report Number3007113487-2021-00037
Device Sequence Number19824665
Product Code LWQ
UDI-Device Identifier05414734006552
UDI-Public05414734006552
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/22/2026
Device Model Number29MJ-501
Device Catalogue Number29MJ-501
Device Lot Number7942511
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/06/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight65